Glucose Withdrawals

rickbond1973
By rickbond1973 Latest Reply 2012-04-13 08:33:19 -0500
Started 2012-04-06 13:45:10 -0500

Anybody have information, or experience, with the possibility of glucose withdrawals? I haven't tested numbers below 200 in, well…quite a while. Nor have I been testing regularly lately…I just pop my Metformin and "half" watch what I put in my mouth/blood stream. A few hours ago I started to feel…weird…in a slightly inpleasant way. My coworker asked how my numbers have been and I didn't have answer. He suggested testing and joked that I'm probably 500+, so I tested…161. That's possibly the second lowest number I've tested since starting testing (diagnosed March 2011). Which led us to joking that maybe my body is reacting to a low "for me"…like a drug addict trying to clean up. My body's so used to the high levels that maybe I feel like this because it's so low…again, for me. Just curious.


10 replies

Setzer
Setzer 2012-04-13 08:33:19 -0500 Report

Ah yes this happened to me a lot. In fact I probably felt like I had a constant low blood sugar going on for the better part of a week while my body readjusted.

red flower lady
red flower lady 2012-04-12 14:52:47 -0500 Report

Yes this is common. When the body is used to high numbers it doesn't react well to being in normal range or close to it. You feel worse then if you just stayed in the higher range, but keeping good contol will help your body to adjust and start to feel better. This requires you to keep checking your bg and not guessing, but then you know that:)

rickbond1973
rickbond1973 2012-04-11 11:55:44 -0500 Report

Thanks for the replies everyone. Sadly, I have yet to test again since, though I'll do that once I hit "Post Reply". Glad to hear it made sense. Hadn't thought of it before.

Young1s
Young1s 2012-04-06 19:10:48 -0500 Report

I'd say it's a definite possibility. The two times that I was lucky enough to have levels in the mid 80's I experience serious headaches and slight dizziness. Not even close to a dangerous low. But my system was so used to my levels running in the 300's-400's when first diagnosed, that once the Met started to work in my system and really do it's job, my body was probably confused. Haven't had any levels below 100 since forever so not sure if my system would still react the same way.

Harlen
Harlen 2012-04-06 18:57:36 -0500 Report

Your a pip lol
Yep your going thru what your bod thinks is low blood sugar
It was two years till I was able to get down to 95 and feel good lol
Boy that was a lot of work lol but now I feel somuch better
You are the only you there is and if you dont take care of you who will ?
Best wishes
Harlen

jayabee52
jayabee52 2012-04-06 15:26:56 -0500 Report

I have not personally had that (at least knowingly) but my 2nd wife "Jem" did. (she is now passed from this life)

She had many "medical challenges" and a couple of those challenges necessitated her to take cortisone shots or prednisone pills from time to time. She would than often be higher than 300 (sometimes she'd go so high that her meter, which reads up to 600, simply read "hi". She would get what I called "false lows" when her Blood Glucose (BG) levels started to come down. When she would have those false lows she would want to eat ravenously, and I would need to slow her down to test her BG levels (she was totally blind so I had to do her testing for her). Ouite often she would be having a false low, so she'd have to tough it out until she got under better control.

So yes, Rick BG withdrawals do exist!

Caroltoo
Caroltoo 2012-04-06 15:01:59 -0500 Report

Yes, Rick, I had similar experiences on my ride down from a 396 to the normal range of 80-120. Normal no longer feels low to me, but it surely did at first. You'll adjust in a week or two; just monitor it in the meanwhile so you know it is not a REAL low (below 70).

rickbond1973
rickbond1973 2012-04-06 15:10:09 -0500 Report

Considering my numbers over the past year…I have a REAL hard time being concerned that I'd get down that low. :-)

Caroltoo
Caroltoo 2012-04-06 15:16:20 -0500 Report

Yeah, it feels that way at the time and I, too, have that feeling. I had a 75 a few days ago and just looked at it and wondered how in the world that happened. It's not dangerous, it's just way out of the pattern.

But more to the point, if dizziness or lightheadedness is part of your response to "your low" however high that may be, there can be some danger of disorientation or falls until you adjust.

Next Discussion: please help urgent.. »